Talk

Advanced search

Mumsnet has not checked the qualifications of anyone posting here. If you need help urgently, see our mental health web guide which can point you to expert advice.

Having problems giving up ADs - help

(8 Posts)
Wills Thu 04-Aug-05 11:24:40

I've now slowly cut my effexor tablets to half (v.v. slowly) and hadn't noticed any side effects. I'm really keen to get off as soon as possible but have noticed that I'm behaving a little pmt'ish. I'm a little too sensitive to people at work - not at home, there I'm fine and very happy, just at work. Desperately want to come off as want to start thinking about having a third child. Wouldn't the side effects be stronger than this?

bundle Thu 04-Aug-05 11:26:10

not sure wills, especially as you've taken things v slowly. well done at such great progress, btw

Wills Thu 04-Aug-05 11:43:58

Cheers bundle. I ought to expand a little more but only had a few seconds. I've had a very emotional employee working in my team for the last 6 months. My boss (who is very wimpy) took an extreme dislike to him. The business sponsors though absolutely adored him. Me, I didn't care as long as he did his job well. Anyway to cut a long story short he's now left but the whole thing was bloody messy and I feel now very tainted. I'm not keen on my boss and always end up reporting to his boss who I respect far more - his boss has told me to report properly to my boss (fair enough). So I have followed my bosses requests even though I disagreed with them. Are you still with me? The departure of this employee was mis-handled by my boss (he got too emotionally involved) and now the business sponsor is upset and so too is my boss's boss. Somehow my boss has come out squeeky clean and I've got the blame.

I should rise above this but am struggling. I ended up writing a couple of mails to my boss's boss that I now regret. I really should leave it as rubbing away at this is only going to make matters worse. I'm a bit worried that this is down to side effects of coming off the pills. I'm concerned I'm taking this too seriously.

bundle Thu 04-Aug-05 11:51:18

that's pants, about you getting the blame. is there any way you can extricate yourself by helping to patch things up/change things so it doesn't happen again? or would that be your immediate boss's responsibility (yes, is the answer i suppose). if it's any comfort, i had a shit time at work a few weeks ago (someone bad-mouthing me to colleagues, but erm, didn't bother to tell me/my boss that they didn't like the way i did things..) and it feels truly dreadful, whether you are on AD's or not (I've never been thank goodness) so it (ie life) can all feel tainted when something like this happens. i was losing sleep etc and then realised it actually wasn't my fault, just someone else being queeny..

WigWamBam Thu 04-Aug-05 11:53:22

I came off Citalopram about three weeks ago, after withdrawing over two or three weeks, and it's made me really snappy and irritable. I think it's starting to get better now though.

I didn't have any other side-effects, just a bit of wooziness for half a day every time I decreased the dose. I'd been on them for about 9 months, and expected far worse withdrawal symptoms than this.

I was talking to someone else on here the other day who was having the same symptoms after withdrawing from ads, so it sounds as if it's quite common.

Wills Thu 04-Aug-05 12:01:28

I've been on effexor for about the same amount of time. I've been advised to take 4 months coming off i.e. drop half a pill each month! Its taking so long which is why I'd be upset to go back up.

tid Tue 09-Aug-05 21:37:47

I've been coming off Fluoxetine for the last 2 months, having stopped completely 2.5 weeks ago. I really wanted to come off them as I've sorted myself out nutritionally and I don't want the drugs to be counter-acting everything else I'm doing to keep healthy.

I cut down to 1 every other day for 3 weeks, then 1 every 3 days for 3 weeks before stopping completely 2.5 weeks ago. I started to feel a bit snappy and irritable when I went down to 1 every 3 days, but upped my B vitamins and all seemed well.

The last few days, however, have been hell. Today has been the worst day I've had in a very long time, and I'm SERIOUSLY thinking about starting them again for the sake of DD. I just wept all day today and have no patience for DD, who is not really herself at the moment and should be getting love and comfort from me rather than angry words through gritted teeth, screams of frustration and floods of tears. At one point this afternoon we were both sat at the dining table weeping - she because tea wasn't to her liking and me because I feel like I'm failing miserably at motherhood as DD hasn't eaten a vegetable for about 6 weeks.

Anyway, sorry to go on and on. I just wanted to share my experience so far. I was surprised at how easy it was to cut backt at first, but perhaps proceed with caution. I don't know if anyone else has experiences similar to mine - I could be a one off.

tid Thu 11-Aug-05 08:42:36

Wills, first of all, apologies for the doom and gloom post earlier. I was at my lowest point for a very long time.

Secondly, you might want to consider St John's Wort. I started taking this yesterday and can't believe the transformation in how I feel already. I don't know whether you can take it whilst pregnant, but I think it's worth looking into for when you do come off the ADs completely. There are some other threads on here about it, which is what helped me decide to give it a try.

Join the discussion

Join the discussion

Registering is free, easy, and means you can join in the discussion, get discounts, win prizes and lots more.

Register now